You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Property of Groups of Nonexponential Growth
Proceedings of the American Mathematical Society
Vol. 54, No. 1 (Jan., 1976), pp. 24-26
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2040740
Page Count: 3
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We prove that in a finitely generated nonexponential group a normal subgroup with a solvable quotient is finitely generated. This extends a theorem of Milnor which has the same conclusion if the group is also assumed to be solvable. The proof uses a lemma of Milnor, but in a different, simpler, way.
Proceedings of the American Mathematical Society © 1976 American Mathematical Society